Alert archive / Colorado / Tornado Warnings in 2015
Tornado Warning 15, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at May 9, 2015, 5:08 PM MDT for Cheyenne County, Colorado. It was in force for 52 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2015, 5:08 PM MDT (23:08 UTC)
- Expired
- May 9, 2015, 6:00 PM MDT
- In force
- 52 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Tornado
- Observed
- Damage threat
- Considerable
- Hail
- 2.75 in
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 104 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 5:10 PM MDT | TORNADO | 12 Ssw Firstview, CO | TORNADO PICKED UP AND TOUCHED BACK DOWN. |
| May 9, 5:20 PM MDT | TORNADO | 5 Se Kit Carson, CO | TORNADO ON THE GROUND. |
| May 9, 5:20 PM MDT | TORNADO | 7 S Firstview, CO | TORNADO ON THE GROUND. |
| May 9, 5:24 PM MDT | TORNADO | 6 S Firstview, CO | TORNADO BACK ON THE GROUND. BRIEF TORNADO LIFTED AND ANOTHER TORNADO TOUCHED DOWN IMMEDIATELY AFTERWARDS. |
| May 9, 5:26 PM MDT | HAIL 2 | 2 E Firstview, CO | |
| May 9, 5:35 PM MDT | TORNADO | 2 Sse Firstview, CO | TORNADO ON THE GROUND INTERMITTENTLY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 11:55 AM MDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
991
WFUS53 KGLD 092308
TORGLD
COC017-100000-
/O.NEW.KGLD.TO.W.0015.150509T2308Z-150510T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
508 PM MDT SAT MAY 9 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* TORNADO WARNING FOR...
SOUTH CENTRAL CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 600 PM MDT
* AT 508 PM MDT...A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO
WAS LOCATED 13 MILES SOUTHEAST OF KIT CARSON...OR 16 MILES
SOUTHWEST OF CHEYENNE WELLS...MOVING NORTH AT 25 MPH.
THIS IS A PARTICULARLY DANGEROUS SITUATION.
HAZARD...DAMAGING TORNADO.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. FLYING DEBRIS
MAY BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE
HOMES WILL BE DESTROYED. CONSIDERABLE DAMAGE TO
HOMES...BUSINESSES AND VEHICLES IS LIKELY AND COMPLETE
DESTRUCTION IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
FIRSTVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS ON THE GROUND. TO PROTECT YOUR LIFE...TAKE COVER NOW! MOVE
TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3888 10271 3890 10236 3862 10246 3861 10262
3861 10274
TIME...MOT...LOC 2308Z 196DEG 20KT 3865 10258
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...2.75IN
$$
DR2 follow-up statements
881
WWUS53 KGLD 092338
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
538 PM MDT SAT MAY 9 2015
COC017-100000-
/O.CON.KGLD.TO.W.0015.000000T0000Z-150510T0000Z/
CHEYENNE CO-
538 PM MDT SAT MAY 9 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR CENTRAL
CHEYENNE COUNTY...
AT 538 PM MDT...A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO WAS
LOCATED 9 MILES WEST OF CHEYENNE WELLS...MOVING NORTH AT 25 MPH.
THIS IS A PARTICULARLY DANGEROUS SITUATION.
HAZARD...DAMAGING TORNADO.
SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO.
IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. FLYING DEBRIS MAY
BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE HOMES
WILL BE DESTROYED. CONSIDERABLE DAMAGE TO
HOMES...BUSINESSES AND VEHICLES IS LIKELY AND COMPLETE
DESTRUCTION IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
FIRSTVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS ON THE GROUND. TO PROTECT YOUR LIFE...TAKE COVER NOW! MOVE
TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3875 10241 3875 10267 3888 10266 3890 10236
TIME...MOT...LOC 2338Z 196DEG 20KT 3881 10252
TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...2.75IN
$$
DR232
WWUS53 KGLD 092348
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
548 PM MDT SAT MAY 9 2015
COC017-100000-
/O.CON.KGLD.TO.W.0015.000000T0000Z-150510T0000Z/
CHEYENNE CO-
548 PM MDT SAT MAY 9 2015
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR CENTRAL
CHEYENNE COUNTY...
AT 548 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 9 MILES WEST OF CHEYENNE WELLS...MOVING NORTH AT 15 MPH.
HAZARD...TORNADO AND TWO INCH HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
FIRSTVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3875 10241 3875 10267 3888 10266 3890 10236
TIME...MOT...LOC 2348Z 189DEG 14KT 3884 10252
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$
DRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at May 9, 2:40 PM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 9, 2:40 PM MDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 240 PM MDT SAT MAY 9 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 240 PM MDT SAT MAY 9 2015 CURRENTLY MUCH OF THE FORECAST AREA (EXCEPT WESTERN FRINGE OF YUMA COUNTY) REMAINS UNDER A LARGE AMOUNT OF DRY AIR ALOFT WHICH DESPITE SOME CLEARING AND INCREASING INSTABILITY HAS DELAYED THUNDERSTORM INITIATION. LATEST RUC/18Z NAM/HRRR SUGGESTING NEXT SPOKE OF ENERGY TO EJECT FROM PARENT UPPER LOW INTO SOUTHWEST PORTION OF THE AREA AROUND 23Z LIFTING NORTHEAST ACROSS THE AREA THROUGH MIDNIGHT. STRONG TO SEVERE THUNDERSTORMS EXPECTED. AFTER MIDNIGHT CENTER OF WOUND UP UPPER LOW MOVES NORTHEAST TOWARD YUMA COUNTY WITH WRAPAROUND PRECIPITATION ACROSS THE NORTHWEST 1/2 OF THE AREA. DURING THE DAY SUNDAY UPPER LOW LIFTS INTO NORTH CENTRAL NEBRASKA. WRAPAROUND PRECIPITATION WILL SLOWLY END FROM SOUTH TO NORTH THROUGH THE DAY. SNOW AND BLOWING SNOW EXPECTED IN THE 09Z-13Z OR 14Z TIMEFRAME FROM NEAR WAUNETA TO STRATTON TO KIT CARSON COUNTY. ANY ACCUMULATION SHOULD BE CONFINED TO GRASSY AREAS. ELSEWHERE WINDS INCREASE FOR MANY WITH GUSTS TO 40 MPH POSSIBLE. LOW TEMPERATURES TONIGHT RANGE FROM THE LOW 30S FOR FAR EASTERN COLORADO TO AROUND 50 IN NORTON AND HILL CITY. HIGH TEMPERATURES SUNDAY IN THE MID 40S WEST TO AROUND 60 HILL CITY. REGARDING FROST/FREEZE HEADLINES. BASED ON CURRENT FORECAST NOT QUITE HALF OF YUMA COUNTY AND TO A LESSER EXTENT KIT CARSON AND CHEYENNE COUNTY COLORADO WOULD SEE FROST CONDITIONS...THIS IS ALSO THE AREA I AM ANTICIPATING SNOW. SO FOR NOW WILL NOT ISSUE ANY HIGHLITES. IF A GREATER AREA OF YUMA COUNTY GETS INTO THE LOW 30S A FROST HEADLINE WOULD BE NEEDED. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 138 PM MDT SAT MAY 9 2015 QUIET WEATHER WILL RETURN TO THE FORECAST AREA BEGINNING SUNDAY NIGHT AND LASTING THROUGH AT LEAST MID-DAY TUESDAY. DURING THIS TIME FRAME...THE MAIN FORECAST CONCERN IS FROST/FREEZE POTENTIAL. FOR SUNDAY NIGHT INTO MONDAY MORNING...THERE ARE A FEW FORECAST ASPECTS THAT NEED TO BE RESOLVED. IN THE WAKE OF THE DEPARTING LOW PRESSURE SYSTEM...GUSTY NORTHWEST WINDS SHOULD CONTINUE THROUGH THE NIGHT UNDER CLEARING SKIES. THESE COMPETING FACTORS INTRODUCE UNCERTAINTY INTO THE LOW TEMPERATURES FORECAST AND THUS FROST/FREEZE CONCERNS. CURRENT FORECAST IS SIMILAR TO YESTERDAY'S RUN WITH LOW TEMPERATURES DROPPING INTO THE MID 30S ALONG/WEST OF HIGHWAY 25 AND IN THE LOW 30S ALONG/WEST OF HIGHWAY 27. THERE MAY EVEN BE SOME UPPER 20S OBSERVED OVER EAST COLORADO WITH COLD AIR ADVECTION PERSISTING. FOR MONDAY NIGHT INTO TUESDAY MORNING...COLD LOW TEMPERATURES ARE ONCE AGAIN FORECAST. THIS TIME...LIGHT WINDS ARE LIKELY IN ADDITION TO CLEAR SKIES. THE LIGHT WINDS WILL BE THE RESULT OF A HIGH PRESSURE CENTER PASSING DIRECTLY OVERHEAD. THESE ARE PRIME CONDITIONS FOR EFFECTIVE RADIATIONAL COOLING AND RAPIDLY DROPPING TEMPERATURES. CURRENT FORECAST PREDICTS LOW TEMPERATURES IN THE MID 30S GENERALLY NORTH OF INTERSTATE 70 WITH THE POTENTIAL FOR OBSERVATIONS IN THE LOW 30S NEAR MCCOOK NEBRASKA AND NORTON KANSAS. BEGINNING TUESDAY EVENING...SHOWER AND THUNDERSTORM CHANCES RETURN ONCE AGAIN AS THE PATTERN SHIFTS FROM BRIEF SHORTWAVE RIDGING TO ANOTHER DEEP LONGWAVE TROUGH OVER THE WESTERN UNITED STATES. INITIALLY...MOST CONVECTIVE ACTIVITY REMAINS ALONG THE COLORADO FRONT RANGE TUESDAY NIGHT INTO WEDNESDAY. A MORE PRONOUNCED SHORTWAVE TROUGH ROTATES AROUND THE LONGWAVE TROUGH...EJECTING OVER THE HIGH PLAINS WEDNESDAY EVENING. THIS SHOULD BRING A BETTER CHANCE FOR STORMS BUT CHANCES FOR SEVERE STORMS ARE A LITTLE UNCERTAIN AS MOISTURE RETURN AND THUS INCREASING INSTABILITY MAY BE LIMITED. FOR THURSDAY AND BEYOND...A WET PATTERN LOOKS TO RESUME AS MOISTURE AND INSTABILITY RETURN IN EARNEST OVER THE PLAINS. FORECAST SOLUTIONS VARY WITH THE EVOLUTION OF THE WESTERN UNITED STATES LONGWAVE TROUGH. IT APPEARS THERE WILL BE SOME SEVERE WEATHER POTENTIAL...PARTICULARLY ON SATURDAY IF FORECAST ELEMENTS COME TOGETHER. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1140 AM MDT SAT MAY 9 2015 KGLD...IFR/VLIFR CIGS EXPECTED FROM TAF ISSUANCE THROUGH 21Z WITH WINDS FROM THE EAST GUSTING NEAR 30KTS. FROM 22Z-02Z CIGS IMPROVE TO MVFR/POSSIBLY VFR RANGE AS THUNDERSTORMS EXPECTED TO MOVE NEAR/OVER THE TERMINAL SCOURING OUT THE LOW LEVEL STRATUS. THUNDERSTORMS COULD PRODUCE LARGE HAIL...DAMAGING WINDS AND REDUCED VISIBILITIES IN HEAVY RAINFALL. WINDS EAST-SOUTHEAST GUSTING 25-30KTS. WINDS SUBSIDE BELOW 12KTS IN THE 03Z-09Z TIMEFRAME WITH LOW CIGS AND POSSIBLY SOME MIST/BR. FROM 10Z THROUGH THE REST OF THE TAF PERIOD WINDS SHIFT TO THE NORTHWEST AND GUST 25-30KTS. MVFR/IFR CIGS EXPECTED WITH RAIN SHOWERS OR LIGHT RAIN GENERALLY NEAR/OVER THE TERMINAL. KMCK...FROM TAF ISSUANCE THROUGH 19Z EXPECT A LINE OF SHOWERS/THUNDERSTORMS TO MOVE ACROSS FROM THE SOUTHWEST. THIS WILL LIKELY IMPROVE CIGS TO MVFR CATEGORY. WINDS FROM THE EAST GUSTING NEAR 25KTS. 19Z-23Z WINDS CONTINUE TO GUST FROM THE EAST WITH MVFR/IFR CIGS AND NO PRECIPITATION. 23Z-03Z SIMILAR WINDS AND THE POSSIBILITY OF THUNDERSTORMS INCREASES...CIGS REMAIN IFR. WINDS FALL BELOW 12KTS AROUND 08Z THEN BY 13Z BACK TO THE NORTHEAST NEAR 13KTS...CIGS REMAIN IFR. AROUND 15Z WINDS BACK TO THE WEST- NORTHWEST GUSTING NEAR 25KTS WITH RAIN SHOWERS OVER THE TERMINAL. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...RRH AVIATION...99
Hazardous weather outlook, May 9, 2:00 PM MDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT SAT MAY 9 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 200 PM MDT SAT MAY 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS ARE EXPECTED TO INCREASE IN INTENSITY AND AREAL COVERAGE AS THE AFTERNOON PROGRESSES...CONTINUING INTO THE EVENING. MOVEMENT WILL BE TO THE NORTHEAST. ALL MODES OF SEVERE WEATHER REMAIN POSSIBLE INCLUDING LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. SNOW IS EXPECTED AFTER MIDNIGHT GENERALLY WEST OF A LINE FROM NEAR WAUNETA TO STRATTON TO KIT CARSON COLORADO. ANY ACCUMULATION WILL LIKELY BE ON GRASSY SURFACES. NORTHWEST WINDS GUSTING 30 TO 40 MPH WILL COMBINE WITH THE SNOW TO PRODUCE AREAS OF BLOWING SNOW. THIS AREA WILL LIKELY SEE FROST CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SNOW AND BLOWING SNOW IS EXPECTED AN HOUR OR SO AFTER SUNRISE SUNDAY MORNING. ANY ACCUMULATION WILL LIKELY BE ON GRASSY SURFACES. THIS AREA WILL ALSO HAVE THE BEST CHANCE FOR FROST CONDITIONS. FROST IS POSSIBLE LATE SUNDAY NIGHT THROUGH EARLY MONDAY MORNING GENERALLY ALONG AND WEST OF A TRENTON NEBRASKA TO LEOTI KANSAS LINE. FROST IS POSSIBLE AGAIN LATE MONDAY NIGHT THROUGH EARLY TUESDAY MORNING NORTH OF A LINE FROM BENKELMAN TO HILL CITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH THIS EVENING.
In the hours before
Special weather statement, May 9, 11:30 AM MDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1230 PM CDT SAT MAY 9 2015
KSZ002-014-015-028-029-091815-
LOGAN KS-GOVE KS-THOMAS KS-RAWLINS KS-SHERIDAN KS-
1230 PM CDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR GOVE...THOMAS...RAWLINS...WESTERN
SHERIDAN AND NORTHEASTERN LOGAN COUNTIES UNTIL 115 PM CDT...
AT 1229 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF BREWSTER
TO 6 MILES SOUTHWEST OF GOVE...AND MOVING NORTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COLBY...OAKLEY...ATWOOD...GRAINFIELD...GRINNELL...PARK...GOVE...
LEVANT...REXFORD AND MCDONALD.
THIS INCLUDES INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 46 AND
101.
LAT...LON 3870 10033 3870 10062 3958 10140 3980 10140
4000 10104 3962 10074 3957 10074 3957 10070
3885 10015
TIME...MOT...LOC 1729Z 231DEG 39KT 3951 10131 3888 10055
MKSpecial weather statement, May 9, 3:17 PM MDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
317 PM MDT SAT MAY 9 2015
COZ090-092200-
YUMA COUNTY CO-
317 PM MDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY UNTIL 400 PM MDT...
AT 317 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
HIGHLAND CENTER TO 9 MILES SOUTHEAST OF COPE...AND MOVING EAST AT 20
MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
YUMA...WRAY...ECKLEY...KIRK...IDALIA...CLARKVILLE...ABARR...BEECHER
ISLAND...BONNY RESERVOIR AND JOES.
THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 208 AND 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR NORTHEASTERN
COLORADO.
LAT...LON 4044 10211 3959 10214 3957 10227 3957 10277
4044 10274
TIME...MOT...LOC 2117Z 251DEG 19KT 4041 10266 3960 10269
DRSpecial weather statement, May 9, 4:04 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 404 PM MDT SAT MAY 9 2015 COZ090-091-092245- YUMA COUNTY CO-KIT CARSON COUNTY CO- 404 PM MDT SAT MAY 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR YUMA AND NORTHEASTERN KIT CARSON COUNTIES UNTIL 445 PM MDT... AT 404 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF HOLYOKE TO 14 MILES NORTH OF BETHUNE...AND MOVING EAST AT 20 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... WRAY...ECKLEY...ALVIN...BEECHER ISLAND...BONNY RESERVOIR...LAIRD... KIRK...HALE...VERNON AND IDALIA. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 198 AND 268. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR NORTHEASTERN COLORADO...NORTHWESTERN KANSAS AND SOUTHWESTERN NEBRASKA. LAT...LON 3944 10205 3944 10268 4041 10243 4044 10205 TIME...MOT...LOC 2204Z 271DEG 20KT 4035 10237 3951 10241 DR
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:17 PM MDT | Special Weather Statement | GLD | Yuma | 43 min |
| May 9, 4:04 PM MDT | Special Weather Statement | GLD | Yuma | 41 min |
| May 9, 4:38 PM MDT | Tornado Warning | GLD | Cheyenne | 37 min |
| May 9, 5:50 PM MDT | Tornado Warning | GLD | Cheyenne | 27 min |
Nearby
Tornado Warnings in Colorado, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.